Missouri, 2005

Hail in Missouri, June 8, 2005

June 8, 2005 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 8, 3:09 PM CST, 33 minutes earlier.

Area forecast discussion, Jun 8, 3:09 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT WED JUN 8 2005

.DISCUSSION...

THE FORECAST DISCUSSION TODAY IS VERY SIMILAR TO THE DISCUSSION FROM
YESTERDAY.  STRONG INSTABILITY ACROSS THE FORECAST AREA IS IN PLACE
THIS AFTERNOON.  AND THROUGH THE WEEKEND.  A SURFACE FRONT/TROF IN
SOUTHEAST KANSAS STRETCHES INTO EASTERN NEBRASKA REMAINS THE MAIN
FEATURE FOR THE NEXT SEVERAL DAYS AS WELL.  HAVE SEVERAL OUTFLOW
BOUNDARIES TO WORK WITH THE REST OF THE DAY. HAVE POSTED A FLOOD
WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA.  SHOULD SEE
ACTIVITY GENERATE AROUND THE SURFACE BOUNDARY AND THEN MOVE EAST TO
NORTHEAST.  WHILE CONDITIONS HAVE DRIED OUT SINCE THE
WEEKEND...STILL LOOKING AT PRETTY SATURATED SOILS.  THE FLOOD WATCH
IS MORE QPF INDUCED THAN ANYTHING...BUT FEEL THAT THE CHANCE EXISTS
WITH SLOW MOVING STORMS...SUCH AS ONGOING ACTIVITY IN EAST CENTRAL
MISSOURI...SO HAVE HOISTED UNTIL 10Z.  HAVE BROADBRUSHED POPS FOR
THURSDAY AND FRIDAY DUE TO INSTABILITY AND UNCERTAINTY ON
BOUNDARIES.

AIRMASS ACROSS THE FORECAST AREA STAYS NEARLY THE SAME UNTIL NEXT
WEEK.  FOR THE WEEKEND...WE KEEP OUR HUMID CONDITIONS AND GOOD
INSTABILITY.  SOUTHWEST FLOW CONTINUES WITH SEVERAL WAVES MOVING
THROUGH.  UNTIL WE CAN GET THE SURFACE FRONT TO OUR WEST
THROUGH...THE FORECAST THROUGHOUT THE PERIOD REMAINS STATUS QUO WITH
HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S.  MODELS
STILL CONTAIN SOME UNCERTAINTY AS TO WHEN THIS BOUNDARY WILL MAKE IT
THROUGH.  HAVE EXTENDED CHANCES INTO MONDAY FOR EASTERN CWA...WHICH
SEEMS TO BE SOMETHING OF A CONSENSUS BETWEEN THE MID RANGE MODELS.

27

&&

.PREV DISCUSSION...

823 AM...
QUICK ADJUSTMENT TO THE MORNING FORECAST FOR THUNDERSTORMS THAT HAVE
POPPED UP. WITH THE MOISTURE AXIS IN PLACE ACROSS EASTERN KANSAS AND
FAR WESTERN MISSOURI...AND THE OUT FLOW FROM THE OVERNIGHT MCS IN
NEBRASKA/IOWA HAS...THE LOW LEVEL JET HAS POPPED OF A LINE OF STORMS
ACROSS THE NORTHWEST CORNER OF MISSOURI. THESE STORMS ARE EXPECTED
TO PERSIST THROUGH THE MID MORNING HORUS ACROSS. EXPECTATIONS ARE
THAT THE LOW LEVEL JET THAT HELPED START THESE STORMS SHOULD PUSH
THEM OF THE MOISTURE AXIS LATTER THIS MORNING...LIMITING THEIR LIFE
SPAN. ADJUSTED POPS ACCORDING TO CURRENT RADAR TRENDS...WHICH
INCLUDED BRING CHANCE POPS AS FAR SOUTH AS KANSAS CITY.
HOWEVER...WITHOUT THE SUPPORT OF THE LOW LEVEL JET...CONVECTION AS
FAR SOUTH AS I-70 SHOULD HAVE A HARD TIME SUSTAINING ITSELF.

CUTTER

335 AM WED...
MAIN FORECAST CONCERN CONTINUES TO FOCUS ON CHANCES OF THUNDERSTORMS
OVER THE NEXT SEVERAL DAYS AS UNSTABLE AIRMASS REMAINS IN PLACE AS
FLOW ALOFT BECOMES MORE SOUTHWESTERLY IN RESPONSE TO DEEPENING SHORT
WAVE TROUGH IN THE WESTERN PART OF COUNTRY.

WATCHING STORMS OVER NORTH CENTRAL NEBRASKA THIS MORNING. BOTH 00Z
AND 06Z RUN OF NAM WANTS TO BRING THESE STORMS SOUTHEAST INTO
NORTHERN HALF OF FORECAST AREA THIS MORNING...THEN DROP IT SOUTH AS
A COMPLEX THIS AFTERNOON. STORMS ARE EXPECTED TO RIDE SOUTH IN AXIS
OF BETTER MOISTURE THAT WILL BE SITTING ACROSS EASTERN KANSAS AND
WESTERN MISSOURI. NAM 800 MB THETA E LINES UP PRETTY WELL WITH
MOISTURE THAT IS APPARENT ON 11-3.9 IR SATELLITE IMAGE. SURFACE
DEWPOINTS ALSO SHOWING BEST MOISTURE POOLED IN EXTREME EASTERN
KANSAS AT THIS TIME. IF THIS COMPLEX DOES DIVE SOUTH THROUGH AREA
TODAY...MAY SEE OUTFLOW BOUNDARY JUST TO OUR SOUTH THIS
EVENING...PROVIDING FOCUS FOR CONVECTION. TRUE FRONT HOWEVER WILL
STILL BE TO OUR NORTHWEST THIS EVENING...SO MAKES FOR A COMPLEX
SITUATION AS TO WHERE HEAVIEST RAIN AND STRONGEST STORMS WILL BE
OCCURRING TONIGHT. WITH SUCH QUESTION MARKS...WILL LEAVE POPS IN
CHANCE CATEGORY FOR NOW.

TRUE FRONT SHOULD STAY JUST TO OUR NORTHWEST ON THURSDAY AND
FRIDAY...REMAINING ALIGNED WITH THE UPPER FLOW. CONVECTIVELY INDUCED
VORTICITY MAXIMA WILL LIKELY BE FACTORS ON WHERE STRONGEST
CONVECTION OCCURS THE NEXT FEW DAYS...BUT PLACEMENT AND TIMING
OF THESE WAVES IS VERY UNCERTAIN...SO WILL KEEP WITH MIDDLE OF THE
ROAD POPS FOR THE TIME BEING.

BY SATURDAY MORNING...SOUTHWEST UPPER WAVE EXPECTED TO BE LIFTING
NORTHEAST INTO CENTRAL PLAINS. WITH STRONG RIDGE HOLDING FIRM OVER
THE EAST COAST...NOT OUT OF THE QUESTION STRONGER STORMS MAY STAY
OVER THE PLAINS DURING THE DAY ON SATURDAY...BUT WITH SHORT WAVE
MOVING INTO NORTHERN PLAINS...SURFACE FRONT MAY BE DRAGGED A LITTLE
FURTHER TO THE EAST BY SATURDAY NIGHT...THUS BRINGING THE POTENTIAL
OF ANOTHER DECENT SEVERE WEATHER OUTBREAK TO NORTHEAST KANSAS AND
NORTHWEST MISSOURI.

REGARDING TEMPERATURES...ONLY SOME MINOR CHANGES MADE OVER THE NEXT
FEW DAYS.  WITH POSSIBILITY OF STORM COMPLEX AND QUITE A BIT OF
CLOUDINESS AS THE DAY PROGRESSES TODAY...WILL LOWER HIGHS A FEW
DEGREES...AND KEEP HIGHS MAINLY IN THE MID AND UPPER 80S THE NEXT
FEW DAYS WITH EXPECTED CONVECTION.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR MOZ028-MOZ029-MOZ030-
     MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
     MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR KSZ057-KSZ060-KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, Jun 8, 12:00 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUN 8 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING THUNDERSTORMS ACROSS SEVERE THUNDERSTORM WATCH NUMBER 435
CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND LOCALIZED FLOODING. THESE STORMS WILL EXIT THE AREA THIS
AFTERNOON. ANOTHER AREA OF INTEREST FOR THUNDERSTORM DEVELOPMENT IS
ALONG A SURFACE BOUNDARY FROM SOUTHEAST KANSAS UP TO NORTHWEST
MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY
BY MID TO LATE AFTERNOON...AND MOVE NORTHEAST OVERNIGHT. THESE STORMS
WILL ALSO HAVE THE POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS WITH THE
PRIMARY THREAT DAMAGING WINDS AND LARGE HAIL. DEPENDING ON WHERE THE
LINE OF STORMS SITUATES ITSELF OVERNIGHT...LOCALIZED FLOODING IS
AGAIN POSSIBLE...EXPECTED MAINLY IN LOCATIONS SOUTH OF I-70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM AND HUMID AIR MASS WILL REMAIN OVER CENTRAL AND WESTERN
MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS FROM THURSDAY THROUGH
THE WEEKEND. PERIODS OF THUNDERSTORMS WILL BE LIKELY AS UPPER LEVEL
DISTURBANCES MOVE FROM SOUTHWEST TO NORTHEAST OVER THE MID SECTION OF
THE COUNTRY. WITH SUCH AN UNSTABLE AIR MASS IN PLACE...SEVERE STORMS
WILL BE A POSSIBILITY. OF PARTICULAR CONCERN WILL BE SATURDAY NIGHT
AND SUNDAY NIGHT AS STRONGER UPPER LEVEL WAVES MOVE OVER THE REGION.

FLOODING RAINS WILL ALSO BE POSSIBLE...ESPECIALLY DUE TO THE FACT
THAT MANY AREAS HAVE GROUND THAT IS ALREADY SATURATED FROM PREVIOUS
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TODAY THROUGH
SUNDAY NIGHT.

LVQ

In the hours before

Special weather statement, Jun 8, 2:17 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT WED JUN 8 2005

MOZ032-039-040-082115-
CHARITON-HOWARD-SALINE-
317 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SALINE...SOUTHERN
CHARITON AND WESTERN HOWARD COUNTIES...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LISBON...OR 14 MILES EAST OF MARSHALL...
MOVING NORTHEAST AT 25 MPH.

PEOPLE IN CHARITON...HOWARD AND SALINE COUNTIES...INCLUDING THE
CITIES OF LISBON AND GLASGOW...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

SF
Local storm report, Jun 8, 2:30 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      3 SE AXTELL             39.78N 92.46W
06/08/2005                   MACON              MO   TRAINED SPOTTER

            KELLOGG AVENUE...ROAD WASHED OUT...IMPASSABLE

&&

MJM
Local storm report, Jun 8, 2:48 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             GLASGOW                 39.23N 92.84W
06/08/2005  0.88 INCH        HOWARD             MO   POST OFFICE

&&

MJM
Local storm report, Jun 8, 2:50 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MOBERLY                 39.42N 92.44W
06/08/2005  0.75 INCH        RANDOLPH           MO   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED NEAR MOBERLY COMMUNITY COLLEGE

&&

MJM
Special weather statement, Jun 8, 3:24 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CDT WED JUN 8 2005

MOZ039-082215-
SALINE-
424 PM CDT WED JUN 8 2005

...SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR SLATER BY 445 PM CDT.
  NEAR GILLIAM BY 450 PM CDT.

PEOPLE IN SALINE COUNTY...INCLUDING THE CITIES OF MARSHALL...SLATER
AND GILLIAM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

MH
Local storm report, Jun 8, 3:29 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      CLARK                   39.28N 92.34W
06/08/2005                   RANDOLPH           MO   LAW ENFORCEMENT

            WATER AND DEBRIS ACROSS ROAD NN HIGHWAY OFF 63 SOUTH NEAR
            CLARK

&&

MJM

The radar

The Pleasant Hill radar (KEAX), 125 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Howard

When
June 8, 3:42 PM CST
Where
Howard County, 5 mi W of New Franklin
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.017, -92.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459501.